MAUDE Adverse Event Report: SUNBEAM PRODUCTS, INC. WALGREENS; HEATING PAD

SUNBEAM PRODUCTS, INC. WALGREENS; HEATING PAD
Model Number 535-912
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds" and consumer failed to perform that instruction.There is an instruction that states, "this pad is not to be used on or by an invalid, a sleeping or unconscious person, a person with diabetes, or a person with poor blood circulation" and consumer failed to perform that instruction.
 
Event or Problem Description
Consumer alleges she used the heating pad in her bedroom for stomach and back pains then received a burn on her right butt cheek.There was not a report of property damage with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds" and consumer failed to perform that instruction.There is an instruction that states, "this pad is not to be used on or by an invalid, a sleeping or unconscious person, a person with diabetes, or a person with poor blood circulation" and consumer failed to perform that instruction.There is an instruction that states, "place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.This incident is the direct result of consumer misuse/abuse of the product.
 
Event or Problem Description

Brand Name
WALGREENS
Common Device Name
HEATING PAD
Manufacturer (Section D)
SUNBEAM PRODUCTS, INC.
2381 executive center dr.
boca raton FL 33431
Manufacturer (Section G)
SKY EAGLE HOLDINGS CORP.
no. 128, chung hwa rd., sec.2
taipei hsien 236
TW  
Manufacturer Contact
michael miles
303 nelson ave.
neosho, MO 64850
4174557441
MDR Report Key15905753
Report Number3007790958-2022-00048
Device Sequence Number17443370
Product Code IRT
UDI-Device Identifier00311917167602
UDI-Public(01)00311917167602(11)181030
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number535-912
Device Catalogue Number000535-912-001U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale